Announcement

Collapse
No announcement yet.

Chemo causing asthma?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Chemo causing asthma?

    Hi,
    I started my 2 x BEP treatment after my I/O stage 1 non-seminoma tumor about 2 weeks ago. The side effects havn't been to bad, some nights with a little bit of fever, some nausea, tiredness etc, basically the usal. However i have managed to catch an insane cold, my nose was insanly stuffy for a couple of days but is still runny now. I've had a caugh that is horrible, mostly in the mornings and at night, it even cause me to throw up ones since the "caugh-attack" lasted for close to 5 minutes without me beeing able to breath.

    So my question is if its ever heard of for chemo to possibly cause asthma, been reading up on asthma and it seems like i might have quite a bit of the symptoms (caughing, mucus coming up, glossy eyes, tiredness, short of breath etc) i know a lot of these are normal side effects of chemo but the caughing should defiently not be right?

    Im going to the doctor for my blood test tomorrow before my next chemo appointment on wednesday, so i'll check with her then, but any input is greatly appreciated.

    Thanks!
    2 x TC

  • #2
    See your doctor right away.

    Originally posted by chris0
    Hi,
    I started my 2 x BEP treatment after my I/O stage 1 non-seminoma tumor about 2 weeks ago. The side effects havn't been to bad, some nights with a little bit of fever, some nausea, tiredness etc, basically the usal. However i have managed to catch an insane cold, my nose was insanly stuffy for a couple of days but is still runny now. I've had a caugh that is horrible, mostly in the mornings and at night, it even cause me to throw up ones since the "caugh-attack" lasted for close to 5 minutes without me beeing able to breath.

    So my question is if its ever heard of for chemo to possibly cause asthma, been reading up on asthma and it seems like i might have quite a bit of the symptoms (caughing, mucus coming up, glossy eyes, tiredness, short of breath etc) i know a lot of these are normal side effects of chemo but the caughing should defiently not be right?

    Im going to the doctor for my blood test tomorrow before my next chemo appointment on wednesday, so i'll check with her then, but any input is greatly appreciated.

    Thanks!
    I am sure that you must have read that Bleo is well known for causing lung issues. You should see a pulmonologist. However, my oncologist always told me to go to the ER if I had a fever during chemo. A fever can mean an infection, which is very easy to get (because of how chemo depresses the immune system) and dangerous when you are on chemo. See your doctor right away.
    ________
    Find dispensary
    Last edited by BeachTech; 08-12-11, 12:24 AM.
    BeachTech
    Diagnosis
    Diagnosed May 2005
    Stage IIa
    Pure Embryonic Carcinoma
    One 2.0cm tumor in testicle
    One 1.0cm tumor in lymph node

    Treatment
    Radical orchiectomy
    Two cycles of BEP
    Two cycles of EP (the Bleo was causing lung issues)

    Complications
    Pulmonary Embolism (Almost died)
    Extremely low red blood count (Required 4 blood transfusion)

    Status
    In remission since August 2005
    July 2011-tumor markers clean!

    Favorite Question
    "Which testicle did they remove?"

    Comment


    • #3
      Thank you for your quick reply. Sorry i wasnt clear enough but the fevers have only come right after the Bleo, and gone away in less than 12 hours. I saw my doctor today and she said that it was Bronchitis, basically an infection of the "part above the lungs" and she gave me anti-biotics to take. She also said she would call me back after my blood tests came back incase further actions would have to be taken.

      So in conclusion i think i should be fine =)

      Thanks for the reply once again!
      2 x TC

      Comment

      Working...
      X